Library Header Image
LSE Research Online LSE Library Services

Pure-jump semimartingales

Černý, Aleš and Ruf, Johannes (2021) Pure-jump semimartingales. Bernoulli, 27 (4). 2624 - 2648. ISSN 1350-7265

[img] Text (pure_jump_201031_arxiv) - Accepted Version
Download (639kB)

Identification Number: 10.3150/21-BEJ1325


A new integral with respect to an integer-valued random measure is introduced. In contrast to the finite variation integral ubiquitous in semimartingale theory, the new integral is closed under stochastic integration, composition, and smooth transformations. The new integral gives rise to a previously unstudied class of pure-jump processes – the sigma-locally finite variation pure-jump processes. As an application, it is shown that every semimartingale X has a unique decomposition X = X 0 + X qc + X dp, where X qc is quasi-left-continuous and X dp is a sigma-locally finite variation pure-jump process that jumps only at predictable times, both starting at zero. The decomposition mirrors the classical result for local martingales and gives a rigorous meaning to the notions of continuous-time and discrete-time components of a semimartingale. Against this backdrop, the paper investigates a wider class of processes that are equal to the sum of their jumps in the semimartingale topology and constructs a taxonomic hierarchy of pure-jump semimartingales.

Item Type: Article
Official URL:
Additional Information: © 2021 International Statistical Institute/Bernoulli Society for Mathematical Statistics and Probability
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 13 Jan 2021 16:24
Last Modified: 20 Oct 2021 01:05

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics